Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Solving ill-posed control problems by stabilized finite element methods: an alternative to Tikhonov regularization
University College London, London, UK.ORCID iD: 0000-0003-4287-7241
Jönköping University, School of Engineering, JTH, Product Development. Jönköping University, School of Engineering, JTH. Research area Product Development - Simulation and Optimization.ORCID iD: 0000-0001-7352-1550
Umeå University, Umeå, Sweden.ORCID iD: 0000-0001-5589-4521
2018 (English)In: Inverse Problems, ISSN 0266-5611, E-ISSN 1361-6420, Vol. 34, no 3, article id 035004Article in journal (Refereed) Published
Abstract [en]

Tikhonov regularization is one of the most commonly used methods for the regularization of ill-posed problems. In the setting of finite element solutions of elliptic partial differential control problems, Tikhonov regularization amounts to adding suitably weighted least squares terms of the control variable, or derivatives thereof, to the Lagrangian determining the optimality system. In this note we show that the stabilization methods for discretely illposed problems developed in the setting of convection-dominated convection– diffusion problems, can be highly suitable for stabilizing optimal control problems, and that Tikhonov regularization will lead to less accurate discrete solutions. We consider some inverse problems for Poisson’s equation as an illustration and derive new error estimates both for the reconstruction of the solution from the measured data and reconstruction of the source term from the measured data. These estimates include both the effect of the discretization error and error in the measurements.

Place, publisher, year, edition, pages
Institute of Physics Publishing (IOPP), 2018. Vol. 34, no 3, article id 035004
Keyword [en]
optimal control problem, data assimilation, source identification, finite elements, regularization
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:hj:diva-38742DOI: 10.1088/1361-6420/aaa32bISI: 000423854300001Local ID: JTHProduktutvecklingISOAI: oai:DiVA.org:hj-38742DiVA: diva2:1180140
Available from: 2018-02-05 Created: 2018-02-05 Last updated: 2018-02-20Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Authority records BETA

Hansbo, Peter

Search in DiVA

By author/editor
Burman, ErikHansbo, PeterLarson, Mats G
By organisation
JTH, Product DevelopmentJTH. Research area Product Development - Simulation and Optimization
In the same journal
Inverse Problems
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 11 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf